MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 TUNNELING LANCE AND HANDLE; DRIVELINE TUNNELER

THORATEC CORPORATION HEARTMATE 3 TUNNELING LANCE AND HANDLE; DRIVELINE TUNNELER
Model Number 106533
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximate age of device ¿ 1 day.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2018.It was reported that during the implant, the surgeon tunneled the driveline, but upon exiting the skin, 3 petals from the tunneling bullet were retained.All 3 petals of the tunneling bullet were retrieved.Reportedly, the surgeon had correctly moved the metal portion to cover the yellow line.
 
Additional Manufacturer Narrative
Device evaluation: the report of damage to the tunneling bullet could not be confirmed because the product was not returned for evaluation.The patient remains ongoing on heartmate 3 lvas, serial number (b)(4), and no further events have been reported at this time.The hm3 lvas ifu describes how to attach the tunneling adapter and how to create the driveline exit site.This document also instructs the user to confirm that the yellow line on the tunneling adapter is fully covered for a secure connection.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 TUNNELING LANCE AND HANDLE
Common Device Name
DRIVELINE TUNNELER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8224543
Report Number2916596-2019-00026
Device Sequence Number16200478
Product Code DSQ
UDI-Device Identifier00813024013211
UDI-Public00813024013211
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106533
Device Catalogue Number106533
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight122